Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 64, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 4, 2001, 2:23 PM CDT for Monroe County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 4, 2001, 2:23 PM CDT (19:23 UTC)
- Expired
- Apr 4, 2001, 3:10 PM CDT
- In force
- 47 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Monroe County, MS
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2589 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 473 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 041924 SVRMEM MSC095-042010- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 223 PM CDT WED APR 4 2001 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONROE COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 310 PM CDT. * AT 221 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF ABERDEEN...MOVING EAST AT 15 MPH. DIME SIZE HAIL WAS REPORTED WITH THIS STORM. * CITIES IN THE PATH OF THIS STORM THROUGH 310 PM CDT INCLUDE... PRAIRIE... ABERDEEN... .IF CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND AND LARGE HAIL ARE LIKELY WITH THIS STORM. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3395 8879 3377 8881 3370 8835 3395 8832
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 11:55 AM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Apr 4, 11:55 AM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1155 AM CDT WED APR 4 2001 ANALYSIS INDICATES THE SURFACE FRONT JUST S OF THE TN/MS BORDER. AN OUTFLOW BOUNDARY FROM THE DEPARTING MCS HAS MERGED WITH THE FRONT AND WILL BE THE FOCUS AREA FOR ADDITIONAL THUNDERSTORM DEVELOPMENT. HAVE ALREADY UPDATED THE ZONES A FEW TIMES THIS MORNING TO ADJUST THUNDERSTORM POPS. EXPECT ENOUGH CLOUDS THIS AFTERNOON TO KEEP THE STORMS UNDER CONTROL. WILL CONTINUE TO MONITOR THE TRENDS. .MEG...NONE. 012
In the hours before
Special weather statement, Apr 4, 11:00 AM CDT, 3 hours 23 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-041630- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1100 AM CDT WED APR 4 2001 ...SEVERE THUNDERSTORM WATCH EXPIRING... THE SEVERE THUNDERSTORM WATCH WHICH WAS IN EFFECT FOR A PART OF EAST ARKANSAS...WEST TENNESSEE AND NORTH MISSISSIPPI IS NOW EXPIRING. STAY TUNED FOR THE LATEST WEATHER INFORMATION. 012
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 5:35 AM CDT | Severe Thunderstorm Warning | MEG | Monroe | 40 min |
| Apr 4, 12:51 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Prentiss | 39 min |
| Apr 4, 1:27 PM CDT | Severe Thunderstorm Warning | MEG | Lee | 18 min |
| Apr 4, 1:46 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba | 29 min |
| Apr 4, 1:57 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw | 33 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.